Alert archive / Maine / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 26, 2013, 1:21 PM EDT for Franklin County, Somerset County, Maine. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 26, 2013, 7:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, ME, Somerset County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:15 PM EDT | FLASH FLOOD | 4 Ne Eustis, ME | WASHOUTS ALONG KING AND BARTLETT ROAD...DOWN TO ONE LANE IN PLACES. SEVERE DAMAGE AROUND CAMERA RIDGE. TIME ESTIMATED FROM RADAR. |
| Jun 26, 2:15 PM EDT | FLASH FLOOD | 5 Ne Eustis, ME | WASHOUTS ALONG SPENCER ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WGUS51 KGYX 261721
FFWGYX
MEC007-025-262315-
/O.NEW.KGYX.FF.W.0007.130626T1721Z-130626T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
121 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
NORTHWESTERN FRANKLIN COUNTY IN WESTERN MAINE...
* UNTIL 715 PM EDT
* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUSTIS AND
COBURN GORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN THE NEXT HOUR ARE
POSSIBLE IN THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4532 7013 4509 7080 4528 7084 4532 7082
4534 7083 4536 7082 4542 7083 4544 7077
4540 7072 4539 7065 4543 7065 4545 7070
4548 7070 4562 7023
$$
LEGROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:51 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 26, 11:51 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1151 AM EDT WED JUN 26 2013 .SYNOPSIS... A COLD FRONT WILL SAG SLOWLY SOUTHWARD ACROSS THE AREA LATER TODAY AND TONIGHT BEFORE STALLING TO OUR SOUTH FOR THURSDAY. THIS FRONT AND THE WARM HUMID AIRMASS CURRENTLY ACROSS THE AREA COULD PRODUCE A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS, HAIL, FREQUENT LIGHTNING AND VERY HEAVY RAIN TODAY. THE FRONT WILL SLOWLY PUSH BACK TOWARD THE NORTH THURSDAY NIGHT INTO FRIDAY AND PERHAPS PROVIDE A FOCUS FOR ADDITIONAL HEAVY RAINFALL. A CONTINUED WET PATTERN IS EXPECTED INTO EARLY NEXT WEEK WITH BOUTS OF SHOWERS AND STORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1130 AM...HAVE ISSUED A FF WATCH FOR THE MOUNTAIN AND FOOTHILL REGIONS OF THE CWA...AS COMBINATION OF BACK DOOR COLD FRONT SLOWLY PUSHING SW...WEAK WAVE ALOFT...LIGHT FLOW LOW TO MID LVL FLOW AND VERY HUMID AIR MASS HAS COMBINED TO PRODUCE A HIGH ER POSSIBLE OF TRAINING ECHOES TODAY...ESPECIALLY OVER THE TERRAIN. THIS HAS ALREADY BEGUN IN WESTERN ME. OTHERWISE...THE SFC FRONT WILL CONTINUE TO SLOWLY CREEP SW...CREATING A FAIRLY SHALLOW LYR OF COOLER AIR. THIS FRONT WILL BE ENHANCED BY THE MARINE LYR ALONG THE COAST...AND THE FRONT LOOKS TO SLOW ITS INLAND PROGRESS...BUT MOVE DOWN TOWARD THE SW ME COAST DURING THIS AFTERNOON. STILL LOOKING FOR SOME SEVERE POTENTIAL THIS AFTERNOON...AS SRN ZONES WARM UP AND GENERATE DECENT INSTABILITY...AND THE COMBINATION OF THAT WAVE AND THE FRONT ACT TO FOCUS THE LIFT ON SAID INSTABILITY. PREV DISC... AT 06Z...A WAVY FRONTAL BOUNDARY EXTENDED FROM NORTHERN MAINE THROUGH THE OTTAWA VALLEY WITH SEVERAL WEAK WAVES SITUATED ALONG IT. THE BOUNDARY WILL DROP SLOWLY SOUTH AND WEST ACROSS THE FORECAST AREA TODAY. THE BOUNDARY...WEAK IMPULSES EMBEDDED IN THE WEST-NORTHWEST FLOW...AND DAYTIME HEATING SHOULD PRODUCE ANOTHER ROUND OF CONVECTION ACROSS THE REGION TODAY WITH SOME STORMS PRODUCING STRONG WINDS AND HAIL. THE BEST POTENTIAL FOR STRONG CONVECTION SHOULD BE OVER SOUTHERN AND WESTERN SECTIONS OF THE FORECAST AREA TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... THE CONVECTION TAPERS TO SCATTERED SHOWERS THIS EVENING WITH LOSS OF HEATING AND AS UPPER SUPPORTS EXITS THE AREA. WE'RE THEN LEFT WITH LOW CLOUDS AND FOG FOR THE BALANCE OF THE NIGHT IN ONSHORE FLOW TO THE NORTH OF THE FRONTAL BOUNDARY. A QUIET DAY ON THURSDAY WITH SPOTTY SHOWERS AND PATCHY DRIZZLE FOR MUCH OF THE DAY IN THE ONSHORE FLOW TO THE NORTH OF THE STALLED FRONT. POPS THEN INCREASE BY LATE IN THE DAY IN DEVELOPING OVERRUNNING PATTERN AS SURFACE LOW AND ASSOCIATED IMPULSE APPROACH FROM THE UPPER MIDWEST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... A WARM FRONT WILL ATTEMPT TO LIFT NORTHWARD THURSDAY NIGHT AS A SHORT WAVE TROUGH AND ATTENDANT SFC LOW CENTER MOVES INTO UPSTATE NY. THE WARM FRONT PROBABLY GET TO AROUND THE NH/MA BORDER BY 12Z FRIDAY A SLOWLY PUSH ACROSS THE AREA DURING THE DAY AS LOW PRESSURE LIFTS TOWARD SOUTHERN QUEBEC NEAR THE NY/VT BORDER. THE MAIN THREAT WITH THE SETUP LOOKS TO BE HEAVY RAIN. ELEVATED INSTABILITY WILL BE SUFFICIENT FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. THE NOSE OF AN ANOMALOUSLY STRONG LOW LEVEL JET COUPLED WITH PWATS POSSIBLY EXCEEDING 1.75 INCHES OVERRUNS THE COOLER BOUNDARY LAYER AIRMASS TO THE NORTH OF THE WARM FRONT. THERE WILL LIKELY BE SOME UPSLOPE CONTRIBUTION IN THE WHITES AS WELL BASED ON THE SOUTHERLY/SOUTHEASTERLY LOW JUST OFF THE DECK. THEREFORE...THE INGREDIENTS SEEM TO BE THERE FOR A HEAVY RAIN EVENT THURSDAY NIGHT INTO FRIDAY...DESPITE MODELS SHOWING DIFFERING QPF SOLUTIONS. WILL HAVE TO KEEP AN EYE ON THIS AS A FLASH FLOOD WATCH MAY BE NEEDED IF CONFIDENCE INCREASES IN A HEAVY RAIN AXIS SETTING UP OVER THE CWA. WE ATTEMPT TO DRY OUT FRIDAY AFTERNOON ALTHOUGH WITH CYCLONIC FLOW ALOFT AND COOLING MID LEVEL TEMPS...SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE. THE NEWS DOESN/T REALLY GET ANY BETTER FOR THE REST OF THE EXTENDED FORECAST AS THIS FRONTAL SYSTEM APPEARS TO HANG UP OVER OR VERY CLOSE TO THE AREA THROUGH EARLY NEXT WEEK. SHORT WAVE SHOULD OCCASIONALLY MOVE OVERHEAD ALLOWING THE FRONT WILL WAFFLE BACK AND FORTH A BIT...BUT BOUTS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE PRETTY MUCH EVERYDAY...ESPECIALLY DURING THE AFTERNOON HOURS. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH THURSDAY/...AREAS OF MVFR AND LCL IFR EARLY IN FOG AND STRATUS THEN VFR WITH AREAS OF MVFR IN SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE SEVERE LATE TODAY. WIDESPREAD MVFR WITH LCL IFR AGAIN TONIGHT IN FOG AND STRATUS. CONDITIONS IMPROVE TO VFR THURSDAY WITH AREAS OF MVFR IN SCT SHOWERS AND SPOTTY DRIZZLE. LONG TERM...IFR OR LOWER EXPECTED IN LOW CLOUDS/SHOWERS/TSTMS THURSDAY NIGHT INTO FRIDAY. SOME IMPROVEMENT IS FORESEEN FRIDAY AFTERNOON AND NIGHT. THEREAFTER...BOUTS OF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE EACH DAY IN SHOWERS AND THUNDERSTORMS. && .MARINE... SHORT TERM /THROUGH THURSDAY/...STRONG THUNDERSTORMS ARE POSSIBLE LATE TODAY. VSBY RESTRICTIONS IN FOG AND HAZE ARE LIKELY THROUGH THE PERIOD. OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. LONG TERM...SCA CONDITIONS...ESPECIALLY SEAS...ARE EXPECTED TO DEVELOP FRIDAY AND LAST THROUGH EARLY NEXT WEEK...MAINLY ON THE OCEAN WATERS. WINDS MAY BE AN ISSUE THURSDAY NIGHT INTO FRIDAY AS THE LOW LEVEL JET STRENGTHENS...ALTHOUGH MIXING OVER THE COLD WATERS SHOULD LIMIT WIND GUSTS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MEZ007>009-012>014. NH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NHZ001>004. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jun 26, 3:46 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 346 AM EDT WED JUN 26 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-270800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 346 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT SLOWLY PASSING ACROSS THE REGION TODAY WILL LIKELY BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS...POSSIBLY AS EARLY AS LATE MORNING. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND GUSTY WINDS. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE HIGHEST THREAT FOR SEVERE WEATHER LOOKS TO BE ACROSS THE SOUTHERN HALF OF NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR THUNDERSTORMS WITH HEAVY RAINFALL THURSDAY NIGHT INTO FRIDAY IN ASSOCIATION WITH A WARM FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ANZ150>154-270800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 346 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE WATERS TODAY...ESPECIALLY THE SOUTHERN MAINE WATERS. THE MAIN THREAT WILL BE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:21 AM EDT | Coastal Flood Statement | GYX | Cumberland, York | 4 hr |
| Jun 26, 11:12 AM EDT | Flash Flood Watch | GYX | Franklin, Oxford, Somerset | 8 hr |
| Jun 26, 11:18 AM EDT | Flash Flood Warning | GYX | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.